MAUDE Adverse Event Report: MANNKIND CORPORATION - V-GO V-GO DISPOSABLE INSULIN DELIVERY DEVICE

MANNKIND CORPORATION - V-GO V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Model Number V-GO 30
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Codes Hyperglycemia (1905); Discomfort (2330); Unspecified Eye / Vision Problem (4471)
Date of Event 06/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported that the v-go did not deliver enough insulin and their blood sugar stayed high.It was reported that the patient couldn't figure out why his blood sugars were so variable and talked to the pharmacist who said it might be the v-go malfunctioning.His blood sugars got up to 435 and would not go down even with the v-go on, and with bolus clicks.He didn't have any changes in diet to explain this spike in blood sugar.It was reported that there are no devices available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Adverse event (ae) assessment: ae assessor spoke to the long-term v-go 30 user.He started out using a v-go 40 but was reduced to the v-go 30.He started out as a type 2 diabetic but was told he no longer makes insulin.He is now a type 1 diabetic.He uses humalog insulin.He rotates the device site between his arms and his abdomen.He wears a libre 2 continuous glucose monitor (cgm).He gives 4-5 clicks per meal.He has an active job.He has recently had issues with multiple devices from the same box.He did not save any of the devices in question.He states he has had a high reading of 425 last week.He states he had visual changes and felt sick.For dinner that day he had eaten a salad and cheesy bread.He had given his clicks before he ate.He stated he gave extra clicks and ate two boiled eggs which leveled his sugar off at 175.The patient states some of the devices emptied in 6-7 hours after applying.He felt that the device worked in the opposite manner of what it should.A glucose level over 400 is a serious high especially for a type one diabetic.He could benefit from diabetic education.It is possible the device contributed to the ae of hyperglycemia.The patient did not know details regarding dates and times.

Brand Name
V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Common Device Name
V-GO
Manufacturer (Section D)
MANNKIND CORPORATION - V-GO
293 boston post road w
#330
marlborough MA 01752
Manufacturer (Section G)
MANNKIND CORPORATION - V-GO
293 boston post road w
#330
marlborough MA 01752
Manufacturer Contact
jeffrey zajac
293 boston post road w
#330
marlborough, MA 01752
MDR Report Key19689809
Report Number1226572-2024-00034
Device Sequence Number8009515
Product Code LZG
UDI-Device Identifier00385609400025
UDI-Public(01)00385609400025(17)260110(10)FG323143
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K103825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/10/2026
Device Model NumberV-GO 30
Device Lot NumberFG323143
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Initial Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale